Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Air drag effect on a satellite orbit described by difference equations in the revolution number


Author: Robert E. Roberson
Journal: Quart. Appl. Math. 16 (1958), 131-136
MSC: Primary 70.00; Secondary 65.00
DOI: https://doi.org/10.1090/qam/93954
MathSciNet review: 93954
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For a satellite on an orbit which is affected by air drag, difference equations are derived whose solutions express changes in orbital size and shape and give the satellite's time behavior as functions of revolution number. The results are obtained from a first order perturbation theory using a small air drag parameter.


References [Enhancements On Off] (What's this?)

  • [1] N. V. Petersen, Lifetimes of satellites in near-circular and elliptic orbits, Jet Propulsion 26, 341-351, 368 (1956)
  • [2] R. E. Roberson, Effect of air drag on satellite orbits, Am. Rocket Soc. Paper 466-57, presented at the ARS Semi-Annual Meeting, San Francisco, Calif., June 10-13, 1957
  • [3] G. N. Watson, A Treatise on the Theory of Bessel Functions, Cambridge University Press, Cambridge, England; The Macmillan Company, New York, 1944. MR 0010746

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 70.00, 65.00

Retrieve articles in all journals with MSC: 70.00, 65.00


Additional Information

DOI: https://doi.org/10.1090/qam/93954
Article copyright: © Copyright 1958 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website